Alert archive / Mississippi / Wind Advisories in 2014

Wind Advisory 7, NWS Memphis, TN

March 11, 20144 states

NWS Memphis, TN issued this wind advisory at Mar 11, 2014, 3:13 PM CDT for 4 states. It took effect at Mar 12, 2014, 5:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 3:13 PM CDT (20:13 UTC)
In effect from
Mar 12, 2014, 5:00 AM CDT
Expired
Mar 12, 2014, 4:00 PM CDT
In force
11 hr
Issued by
NWS Memphis, TN
All 57 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WWUS74 KMEG 112013
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT TUE MAR 11 2014

...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF THE MIDSOUTH FOR
WEDNESDAY...

.STRONG NORTHWEST WINDS BEHIND A PACIFIC COLD FRONT WILL PREVAIL
ACROSS THE MIDSOUTH ON WEDNESDAY. THIS FRONT WILL FIRST ENTER
NORTHEAST ARKANSAS PRIOR TO SUNRISE... AND PROGRESS ACROSS THE
REMAINDER OF THE MIDSOUTH WEDNESDAY MORNING. WIND SPEEDS WILL
LIKELY DECREASE BELOW ADVISORY CRITERIA BY MID TO LATE AFTERNOON 
WEDNESDAY.

ARZ008-009-017-018-026>028-MOZ113-115-120930-
/O.NEW.KMEG.WI.Y.0007.140312T1000Z-140312T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
KENNETT...CARUTHERSVILLE
313 PM CDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM CDT WEDNESDAY. 

* WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 45 MPH.

* TIMING...5 AM THROUGH 4 PM CDT WEDNESDAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001>005-007-008-010>013-020-TNZ001>004-
019>022-048>055-088>092-120930-
/O.NEW.KMEG.WI.Y.0007.140312T1200Z-140312T2100Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-
CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH...
HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...TUNICA...
SENATOBIA...CLARKSDALE...MARKS...BATESVILLE...OXFORD...
CHARLESTON...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...
PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...
RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON...
HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
OAKLAND...BOLIVAR...SELMER...SAVANNAH
313 PM CDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CDT WEDNESDAY. 

* WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 40 MPH.

* TIMING...7 AM THROUGH 4 PM CDT WEDNESDAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY
  SPEEDS IN OPEN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ006-009-014>017-021>024-120930-
/O.NEW.KMEG.WI.Y.0007.140312T1500Z-140312T2100Z/
TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY...
PONTOTOC...TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE...
CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN
313 PM CDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CDT WEDNESDAY. 

* WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 35 MPH.

* TIMING...10 AM THROUGH 4 PM CDT WEDNESDAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY
  SPEEDS IN OPEN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PWB
4 follow-up statements
207 
WWUS74 KMEG 120835
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
335 AM CDT WED MAR 12 2014

...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF THE MIDSOUTH FOR
TODAY...

.STRONG NORTHWEST WINDS BEHIND A PACIFIC COLD FRONT WILL PREVAIL
ACROSS THE MIDSOUTH TODAY. THIS FRONT WILL FIRST ENTER NORTHEAST
ARKANSAS PRIOR TO SUNRISE... AND PROGRESS ACROSS THE REMAINDER OF
THE MIDSOUTH LATER THIS MORNING. WIND SPEEDS WILL LIKELY DECREASE
BELOW ADVISORY CRITERIA BY MID TO LATE THIS AFTERNOON.

ARZ008-009-017-018-026>028-MOZ113-115-121645-
/O.CON.KMEG.WI.Y.0007.140312T1000Z-140312T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
KENNETT...CARUTHERSVILLE
335 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 45 MPH.

* TIMING...5 AM THROUGH 4 PM CDT WEDNESDAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE 
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001>005-007-008-010>013-020-TNZ001>004-
019>022-048>055-088>092-121645-
/O.CON.KMEG.WI.Y.0007.140312T1200Z-140312T2100Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-
CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH...
HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...TUNICA...
SENATOBIA...CLARKSDALE...MARKS...BATESVILLE...OXFORD...
CHARLESTON...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...
PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...
RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON...
HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
OAKLAND...BOLIVAR...SELMER...SAVANNAH
335 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...

* WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 40 MPH.

* TIMING...7 AM THROUGH 4 PM CDT WEDNESDAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE 
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ006-009-014>017-021>024-121645-
/O.CON.KMEG.WI.Y.0007.140312T1500Z-140312T2100Z/
TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY...
PONTOTOC...TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE...
CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN
335 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CDT THIS AFTERNOON...

* WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 35 MPH.

* TIMING...10 AM THROUGH 4 PM CDT WEDNESDAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE 
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
759 
WWUS74 KMEG 120837
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
337 AM CDT WED MAR 12 2014

...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF THE MIDSOUTH FOR
TODAY...

.STRONG NORTHWEST WINDS BEHIND A PACIFIC COLD FRONT WILL PREVAIL
ACROSS THE MIDSOUTH TODAY. THIS FRONT WILL FIRST ENTER NORTHEAST
ARKANSAS PRIOR TO SUNRISE... AND PROGRESS ACROSS THE REMAINDER OF
THE MIDSOUTH LATER THIS MORNING. WIND SPEEDS WILL LIKELY DECREASE
BELOW ADVISORY CRITERIA BY MID TO LATE THIS AFTERNOON.

ARZ008-009-017-018-026>028-MOZ113-115-121645-
/O.CON.KMEG.WI.Y.0007.140312T1000Z-140312T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
KENNETT...CARUTHERSVILLE
337 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 45 MPH.

* TIMING...5 AM THROUGH 4 PM CDT TODAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE 
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001>005-007-008-010>013-020-TNZ001>004-
019>022-048>055-088>092-121645-
/O.CON.KMEG.WI.Y.0007.140312T1200Z-140312T2100Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-
CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH...
HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...TUNICA...
SENATOBIA...CLARKSDALE...MARKS...BATESVILLE...OXFORD...
CHARLESTON...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...
PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...
RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON...
HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
OAKLAND...BOLIVAR...SELMER...SAVANNAH
337 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...

* WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 40 MPH.

* TIMING...7 AM THROUGH 4 PM CDT TODAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE 
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ006-009-014>017-021>024-121645-
/O.CON.KMEG.WI.Y.0007.140312T1500Z-140312T2100Z/
TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY...
PONTOTOC...TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE...
CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN
337 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM CDT THIS AFTERNOON...

* WINDS...20 MPH TO 30 MPH...WITH GUSTS TO 35 MPH.

* TIMING...10 AM THROUGH 4 PM CDT TODAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE 
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
649 
WWUS74 KMEG 121409
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
909 AM CDT WED MAR 12 2014

...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF THE MIDSOUTH FOR
TODAY...

.STRONG AND GUSTY NORTHWEST WINDS BEHIND A PACIFIC COLD FRONT WILL
PREVAIL ACROSS THE MIDSOUTH TODAY. WIND SPEEDS WILL LIKELY
DECREASE BELOW ADVISORY CRITERIA BY MID TO LATE THIS AFTERNOON.

ARZ008-009-017-018-026>028-MOZ113-115-122100-
/O.CON.KMEG.WI.Y.0007.000000T0000Z-140312T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
KENNETT...CARUTHERSVILLE
909 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST 20 TO 25 MPH...WITH GUSTS 35 TO 40 MPH.

* TIMING...THROUGH 4 PM CDT TODAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE 
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001>005-007-008-010>013-020-TNZ001>004-
019>022-048>055-088>092-122100-
/O.CON.KMEG.WI.Y.0007.000000T0000Z-140312T2100Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-
LAFAYETTE-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-
CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-
CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH...
HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...TUNICA...
SENATOBIA...CLARKSDALE...MARKS...BATESVILLE...OXFORD...
CHARLESTON...TIPTONVILLE...UNION CITY...MARTIN...DRESDEN...
PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...
RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON...
HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
OAKLAND...BOLIVAR...SELMER...SAVANNAH
909 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST 20 TO 25 MPH...WITH GUSTS 35 TO 40 MPH.

* TIMING...THROUGH 4 PM CDT TODAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE 
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ006-009-014>017-021>024-122100-
/O.CON.KMEG.WI.Y.0007.140312T1500Z-140312T2100Z/
TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-
CALHOUN-CHICKASAW-MONROE-
INCLUDING THE CITIES OF...IUKA...BOONEVILLE...NEW ALBANY...
PONTOTOC...TUPELO...FULTON...WATER VALLEY...COFFEEVILLE...BRUCE...
CALHOUN CITY...HOUSTON...OKOLONA...AMORY...ABERDEEN
909 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...NORTHWEST 20 TO 25 MPH...WITH GUSTS 35 TO 40 MPH.

* TIMING...THROUGH 4 PM CDT TODAY.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE VULNERABLE TO THE 
  WIND. DRIVING MAY BECOME DIFFICULT...PARTICULARLY AT HIGHWAY 
  SPEEDS IN OPEN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JCL
158 
WWUS74 KMEG 122055
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT WED MAR 12 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-122200-
/O.EXP.KMEG.WI.Y.0007.000000T0000Z-140312T2100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH...
IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS...
BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON...
CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...
HOUSTON...OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE...
ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS...
DECATURVILLE...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
355 PM CDT WED MAR 12 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

WINDS WILL CONTINUE TO DIMINISH THE REMAINDER OF THIS
AFTERNOON...DECREASING TO BELOW WIND ADVISORY CRITERIA.

$$

JCL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:49 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 11, 12:49 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CDT TUE MAR 11 2014

.UPDATE...
UPDATED TO ADD 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 958 AM CDT TUE MAR 11 2014/

UPDATE...
MIDMORNING GOES VISIBLE IMAGERY SHOWED CONSIDERABLE CLOUDINESS
MOVING NORTH THROUGH MS... ASSOCIATED WITH AN UPPER LOW NEAR THE
SOUTHEAST TX COAST.

FORECAST WAS RECENTLY UPDATED FOR HOURLY SKY COVER... AS WELL AS
ADJUSTING FIRST PERIOD DIURNAL TEMPERATURE TRENDS. EXTENSIVE CLOUD
COVER SHOULD LIMIT THUNDERSTORM POTENTIAL SOUTH OF I40 THIS AFTERNOON...
BUT WILL CONTINUE TO MONITOR.

PWB

PREV DISCUSSION... /ISSUED 645 AM CDT TUE MAR 11 2014/

DISCUSSION...

UPDATED FOR 12Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 409 AM CDT TUE MAR 11 2014/

SKIES ARE MOSTLY CLEAR ACROSS THE FORECAST AREA THIS MORNING WITH
TEMPERATURES RANGING FROM THE LOWER 40S TO LOWER 50S. CURRENTLY
LOW PRESSURE WAS CENTERED OVER NORTHWEST KANSAS WITH A WARM FRONT
EXTENDING EAST ACROSS SOUTHERN NEBRASKA THROUGH NORTHERN ILLINOIS
AND INTO NORTHERN OHIO.

THE LOW IS FORECAST DROP SOUTHEAST AND DRAG A COLD FRONT THROUGH
THE SOUTHERN PLAINS THIS AFTERNOON AND TONIGHT. UNTIL THAT HAPPENS
SUNSHINE WILL FOUND THIS MORNING WHICH WILL HELP WARM UP TEMPERATURES
INTO THE 70S ACROSS THE FORECAST AREA. BY THIS AFTERNOON A FEW
SHOWERS MAY POP UP MAINLY OVER SOUTHERN SECTIONS OF THE FORECAST AREA.
AS THE COLD FRONT MOVES INTO THE REGION TONIGHT THE CHANCE OF RAIN
WILL INCREASE.

THE COLD FRONT WILL MOVE OUT OF THE REGION WEDNESDAY MORNING WITH
A SMALL CHANCE OF RAIN OVER EASTERN SECTIONS. COLDER AIR WILL MOVE
INTO THE REGION BEHIND THE FRONT SO HIGHS ON WEDNESDAY WILL BE IN
THE 50S. HIGH PRESSURE WILL BE OVER THE SOUTHERN PLAINS BY
WEDNESDAY NIGHT BRINGING CLEAR SKIES AND ALLOWING TEMPERATURES TO
DROP BELOW FREEZING BY THURSDAY MORNING. HIGH PRESSURE WILL BE
SOUTH OF THE FORECAST AREA THURSDAY KEEPING THINGS DRY AND COOL
WITH HIGHS IN THE UPPER 40S TO LOWER 50S.

BY THURSDAY NIGHT...THE HIGH WILL BE EAST OF THE REGION ALLOWING
WINDS TO SHIFT TO THE SOUTH BRINGING MILDER AIR BACK INTO THE
FORECAST AREA. TEMPERATURES FRIDAY MORNING WILL NOT BE AS COLD
WITH LOWS MAINLY IN THE 30S.

FRIDAY WILL START OUT DRY AND TEMPERATURES WILL BE BACK TO NORMAL
LEVELS. ANOTHER COLD FRONT WILL MOVE ACROSS THE SOUTHERN PLAINS
FRIDAY AFTERNOON WITH SOME SCATTERED SHOWERS POSSIBLY MOVING
THROUGH THE FORECAST AREA. THE COLD FRONT MOVES INTO THE FORECAST
AREA FRIDAY NIGHT SO THE CHANCE OF RAIN WILL INCREASE. THE COLD
FRONT WILL MOVE OUT OF THE REGION SATURDAY MORNING BRINGING AN END
TO THE RAIN. THE AIR BEHIND THIS COLD FRONT WON'T BE MUCH COLDER
THAN THE AIR AHEAD OF IT SO HIGHS ON SATURDAY WILL BE IN THE LOW
TO MID 60S.

THE COLD FRONT WILL STALL OUT OVER SOUTHERN MISSISSIPPI SATURDAY
NIGHT AND SUNDAY SO THERE WILL BE A SMALL CHANCE OF SHOWERS MOVING
ACROSS THE FORECAST AREA FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT.
HIGH PRESSURE WILL FINALLY BUILD INTO THE REGION BY MONDAY
BRINGING DRY AND SLIGHTLY COOLER WEATHER.

ARS

&&

.AVIATION...
18Z TAF CYCLE

VFR CONDITIONS EXPECTED TO PREVAIL FOR THIS AFTERNOON AT ALL TAF
SITES. CONDITIONS WILL GRADUALLY BEGIN TO DETERIORATE THIS
EVENING TO MVFR CEILINGS AT ALL SITES AND PERHAPS IFR CONDITIONS
AT TUP AS A COLD FRONT APPROACHES THE AREA AND MOVES THROUGH
OVERNIGHT INTO WEDNESDAY MORNING. A FEW RAIN SHOWERS ARE POSSIBLE
AT TUP THIS AFTERNOON THROUGH OVERNIGHT AND OVERNIGHT FOR
REMAINING SITES. SOUTH WINDS WILL VEER WEST THEN NORTHWEST WITH
FRONTAL PASSAGE AND INCREASE TO 18-22 KTS WITH GUSTS BETWEEN 25-32
KTS...ESPECIALLY AFTER 12/12Z.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  49  53  30 /  10  30  10   0
MKL  76  49  51  24 /  10  50  20   0
JBR  76  43  50  28 /  10  30  10   0
TUP  75  57  58  28 /  30  40  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 11, 3:42 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT TUE MAR 11 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121045-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
342 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Mississippi, 2014Wind Advisories in Tennessee, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.